North Carolina, 2014

Damaging Wind in North Carolina, August 22, 2014

August 22, 2014 · NWS ILM · 1 event in 1 county or zone

A multicell cluster of thunderstorms developed in a moderately unstable airmass and produced wind damage in Pender County, North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A multicell cluster of thunderstorms developed in a moderately unstable airmass and produced wind damage in Pender County, North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 22, 6:29 PM EST, 21 minutes earlier.

Area forecast discussion, Aug 22, 6:29 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT FRI AUG 22 2014

.SYNOPSIS...
A COLD FRONT WILL SLIP SOUTHWARD INTO THE AREA SATURDAY. THIS FRONT
WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY..
.BEFORE MUCH COOLER AND DRIER AIR FILTERS INTO THE REGION FOR
SUNDAY. HIGH PRESSURE EXPANDING SOUTH FROM NEW ENGLAND WILL BRING
COOL AND DRY WEATHER FOR THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 730 PM FRIDAY...A HOT AIRMASS COVERS THE CAROLINAS THIS
EVENING. 850 MB TEMPS AROUND +20C USUALLY EQUATES TO UPPER 90S
INLAND FROM THE COAST AND TODAY'S HOT TEMPERATURES OF 97 IN FLORENCE
AND LUMBERTON WERE EXPECTED. AN UPPER LEVEL RIDGE CENTERED OVER
MISSISSIPPI IS PRODUCING A NORTHWEST UPPER WIND OVER THE CAROLINAS.
A SERIES OF UPPER LEVEL DISTURBANCES EMBEDDED WITHIN IN THE 20-25 KT
700-500 MB FLOW ARE PRODUCING WAVES OF SHOWERS AND THUNDERSTORMS.
ONE SUCH WAVE IS APPROACHING WILMINGTON FROM THE NORTH NOW AND
SHOULD BE OFF THE COAST SOUTH OF CAPE FEAR BY LATE THIS EVENING. A
SECOND DISTURBANCE NOW IN SOUTHWESTERN VIRGINIA AND EASTERN KENTUCKY
WILL TAKE A MORE WESTWARD TRACK...REACHING THE SC PEE DEE AND
INTERSTATE 95 CORRIDOR LATE TONIGHT. THIS IS ALSO WHEN A SYNOPTIC
COLD FRONT WILL BEGIN TO EASE SOUTHWARD THROUGH SOUTHEASTERN NORTH
CAROLINA...REACHING NORTHEASTERN SOUTH CAROLINA BY DAYBREAK
SATURDAY.

THUNDERSTORMS SHOULD CONTINUE TO BUILD SOUTHWARD INTO WILMINGTON
OVER THE NEXT FEW HOURS...AND POPS HAVE BEEN RAISED TO 70 PERCENT
FROM BURGAW SOUTH THROUGH WILMINGTON AND WRIGHTSVILLE BEACH. THE
AIRMASS IS MODERATELY UNSTABLE (CAPE AROUND 2000 J/KG) AND THERE IS
ENOUGH HUMIDITY NEAR THE LCL TO ALLOW SURFACE-BASED PARCELS TO REACH
THEIR LFC AND KEEP ON GOING. ACTIVITY WILL BE MUCH MORE SPARSE IN
COVERAGE WESTWARD ACROSS THE SOUTH CAROLINA COASTAL PLAIN WHERE
ENVIRONMENTAL RELATIVE HUMIDITY NEAR THE LCL IS ONLY 50 TO 60%.

OUTSIDE OF AREAS THAT RECEIVE THUNDERSTORMS...TEMPERATURES WILL FALL
QUITE SLOWLY THIS EVENING IN THE HOT AIRMASS. NEAR THE COAST
DEWPOINTS IN THE MID TO UPPER 70S WILL MAINTAIN HEAT INDICES IN THE
AROUND 100 THROUGH 8 PM...AND IN THE 90S UP UNTIL ALMOST MIDNIGHT.
LOWS SHOULD ONLY FALL INTO MID 70S FOR MOST ARES WITH SOME UPPER 70S
NEAR THE BEACHES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...FEATURE OF INTEREST THIS WEEKEND IS A BACK
DOOR COLD FRONT WHICH WILL DROP ACROSS THE AREA FROM NE TO SW ON
SATURDAY. THIS FRONT WILL BE DRIVEN BY AN AMPLIFYING 5H
PATTERN...WITH A STRONG RIDGE GETTING SQUEEZED NORTH ACROSS THE
MIDDLE OF THE COUNTRY BETWEEN TROUGHS ON BOTH COASTS. IT IS THIS
EASTERN TROUGH DIVING SW THROUGH THE WKND THAT PUSHES THE BACK DOOR
FRONT INTO...AND THROUGH...THE CWA SATURDAY. ALTHOUGH THE SURFACE
FRONT CROSSES SATURDAY...STRONG CAA LAGS ABOUT 18 HRS BEHIND...AND
THUS SATURDAY WILL AGAIN BE A WARM DAY LOCALLY. HOWEVER...INCREASED
CLOUDINESS...LOWERED THICKNESSES...AND SHOWERS/STORMS WILL KEEP
TEMPS MUCH COOLER THAN THE PAST FEW DAYS...WITH HIGHS RISING TO
AROUND 90 IN THE FAR NORTH...MID 90S IN THE SOUTHERN PEE DEE. WHILE
FORCING IS NOT STRONG WITH THE FRONT...AND A DIVING UPPER JET WILL
ACTUALLY PUT THE REGION BENEATH THE RFQ...AN UNFAVORABLE POSITION
FOR UPPER SUPPORT...STILL EXPECT CLIMO POP FOR SCT SHOWERS AND TSTMS
THANKS TO PWATS NEAR 2 INCHES AND STRONG SURFACE CONVERGENCE INTO AN
UNSTABLE ENVIRONMENT. ALTHOUGH COOL ADVECTION WILL BEGIN
OVERNIGHT...LOWS WILL REMAIN ABOVE NORMAL...LOW 70S AREA-WIDE.

COOL AND DRY ADVECTION BEGINS IN EARNEST SUNDAY MORNING...AND PWATS
DROP TO LESS THAN 1 INCH...LOWEST NORTH...WITH 850MB TEMPS DROPPING
5C THROUGH THE DAY. LOTS OF LATE-AUGUST SUNSHINE WILL SOMEWHAT
COUNTERACT STRONG CAA...BUT HIGHS SUNDAY WILL LIKELY BE 5-10 DEGREES
COOLER THAN SATURDAY...AND IN FACT ARE EXPECTED TO BE BELOW
NORMAL...LOW 80S FAR NORTH TO UPR 80S IN THE SOUTH. A FEW SHOWERS
ARE POSSIBLE...ESPECIALLY EARLY IN THE DAY ACROSS THE SC ZONES
CLOSER TO THE FRONT...BUT ACTIVITY WILL NOT BE WIDESPREAD OR STRONG.
MUCH COOLER MINS SUNDAY NIGHT WITH MID 60S EXPECTED FAR NORTH IN THE
DRY COLUMN...UPPER 60S NEAR THE SOUTH SANTEE RIVER AND ON THE
BEACHES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...THE EXTENDED FORECAST WILL GENERALLY BE DRY
AND SEASONABLE AS A MID LEVEL RIDGE INITIALLY OVER THE MISSISSIPPI
VALLEY SHIFTS TO MORE OF A SOUTHERN POSITION BY THE END OF THE
PERIOD. AT THE SURFACE...HIGH PRESSURE WILL WEDGE DOWN THE EAST
COAST AND EXTEND DOWN INTO GEORGIA FOR MONDAY THROUGH WEDNESDAY.
BEYOND THIS...THE FEATURE BREAKS DOWN LEAVING A WEAK PATTERN AT
THE SURFACE AND ISOLATED SHOWERS AND THUNDERSTORMS MAKE AN
APPEARANCE IN THE FORECAST. THE CHANCES WILL NOT BE GOOD UNTIL
FRIDAY WHEN ANOTHER FRONT DROPS INTO THE REGION PROVIDING A BETTER
FOCUS. TEMPERATURES WILL BE SLIGHTLY BELOW CLIMATOLOGY MONDAY
THROUGH WEDNESDAY WITH THE AXIS OF SURFACE HIGH PRESSURE PROVIDING
A COOL NORTHEAST FLOW. THURSDAY AND FRIDAY SEE MODERATING VALUES
CLOSER TO OR EVEN A BIT ABOVE NORMAL.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...RADAR IMAGERY SHOWS SOME SHRA/TSRA ASSOCIATED WITH AN
UPPER DISTURBANCE MOVING ACROSS OUR NORTHERN ZONES THIS EVENING.
WILL MAINTAIN VCSH/VCTS FOR KLBT/KILM EARLY THIS EVENING AS THESE
STORMS NEAR THE AREA. IT APPEARS MOST OF THE ACTIVITY AFTER 00Z WILL
MISS OUR NORTHERN TERMINALS...THOUGH KILM COULD SEE ANOTHER ROUND OF
SHRA TONIGHT BEFORE THE CONVECTION GRADUALLY WEAKENS. EXPECT MAINLY
VFR CONDITIONS OVERNIGHT...EXCEPT FOR PERHAPS SOME MVFR VSBYS EARLY
SAT MORNING. FCST SOUNDINGS AND GUIDANCE ARE NOT PARTICULARLY KEEN
ON FOG...BUT WILL INCLUDE TEMPO MVFR FOR FOG-PRONE KCRE.

A COLD FRONT WILL DROP SOUTHWARD OVERNIGHT...NEARING OUR NORTHERN
TIER BY 12Z SAT. WINDS WILL SHIFT TO THE NORTH AND THEN NORTHEAST
BEHIND THE FRONT...REMAINING BELOW 10 KT. THE NAM HINTS AT SOME
POST-FRONTAL MVFR CIGS THRU THE MORNING HOURS...BUT NO SIGN OF IT IN
THE GFS/SREF OUTPUT. WILL KEEP CIGS VFR DURING THE DAY SAT. HAVE
ADDED VCSH AT ALL SITES AFTER 18Z AS SFC BOUNDARIES COMBINED WITH
DEEPENING MOISTURE COULD LEAD TO SCT AFTN CONVECTION.

EXTENDED OUTLOOK...EXPECT VFR TO PREVAIL SUN THROUGH WED AS HIGH
PRESSURE RIDGES OVER THE EAST COAST IN THE WAKE OF A COLD FRONT.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM FRIDAY...A COLD FRONT ACROSS NORTH-CENTRAL NORTH
CAROLINA WILL SINK SOUTHWARD OVERNIGHT...REACHING AS FAR SOUTH AS
MYRTLE BEACH BY DAYBREAK SATURDAY. UNTIL THEN...SOUTHWEST WINDS
10-15 KNOTS ARE EXPECTED ALONG WITH 2 FOOT SEAS...EVENLY SPLIT
BETWEEN A SOUTHEASTERLY SWELL AND A SOUTHWEST WIND CHOP. SCATTERED
THUNDERSTORMS AHEAD OF THE FRONT WILL BE MOST NUMEROUS THIS EVENING
IN THE CAPE FEAR-AREA WATERS. ANY STORMS WILL BE CAPABLE OF
PRODUCING GUSTY OUTFLOW WINDS AND PLENTY OF LIGHTNING. ALTHOUGH
COVERAGE WILL DIMINISH OVERNIGHT THE CHANCES OF ADDITIONAL POP-UP
STORMS WILL CONTINUE THROUGH DAYBREAK...SHIFTING SOUTHWARD TO THE
SOUTH CAROLINA WATERS WITH THE FRONT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...BACK DOOR COLD FRONT WILL DROP ACROSS THE
WATERS FROM NE TO SW DURING SATURDAY...CAUSING A WIND SHIFT TO THE
N/NE BEHIND THIS BOUNDARY. WIND SHIFT WILL OCCUR FIRST ACROSS THE
FAR NORTHERN LEGS OFF THE CAPE FEAR COAST...WITH WINDS BECOMING N
THEN NE SATURDAY MORNING...WITH THE WATERS OFF GEORGETOWN COUNTY NOT
EXPERIENCING THE WIND SHIFT UNTIL SATURDAY NIGHT. THE GRADIENT
REMAINS RELAXED SATURDAY...SO WIND SPEEDS THROUGH THIS FRONTAL
PASSAGE WILL BE 5-10 KTS REGARDLESS OF DIRECTION. VERY LATE SATURDAY
NIGHT AND ESPECIALLY ON SUNDAY...A NE SURGE OCCURS AND WINDS QUICKLY
RISE TO 15-25 KTS ACROSS THE WATERS. SEAS THROUGH THE WKND WILL BE
PRIMARILY WIND DRIVEN...RISING FROM 2-3 FT SATURDAY...TO 4-6 FT ON
SUNDAY...AND A SMALL CRAFT ADVISORY MAY BE NEEDED.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...EXPECT NORTHEAST WINDS THROUGH THE PERIOD
COURTESY OF HIGH PRESSURE ALIGNED ALONG THE EASTERN SEABOARD. WIND
SPEEDS WILL BE 15-20 KNOTS MONDAY INTO MIDDAY TUESDAY RETREATING
FROM THAT POINT ON TO SINGLE DIGITS BY LATER WEDNESDAY. LOWER
CONFIDENCE IN SEAS AS THE SPECTRUM IS HIGHLY DEPENDENT ON HOW
INVEST AL96 DOES. CURRENTLY THERE IS A FEW SIX FOOTERS ACROSS THE
OUTER WATERS OF AMZ252 BUT OTHERWISE THE SEAS ARE 3-5 FEET. IF THE
SYSTEM DEVELOPS MORE THAN ANTICIPATED THE SWELL ADDED TO THE
SPECTRUM COULD INCREASE THE SIGNIFICANT SEAS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...TRA
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...BJR
Hazardous weather outlook, Aug 22, 2:52 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EDT FRI AUG 22 2014

SCZ032-033-039-053-055-232000-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
352 PM EDT FRI AUG 22 2014

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY...
HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 104 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-232000-
COASTAL HORRY-COASTAL GEORGETOWN-
352 PM EDT FRI AUG 22 2014

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY...
HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 104 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-232000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
352 PM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL REMAIN AROUND 100 DEGREES INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY...
HEAT INDEX VALUES WILL REACH AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-232000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
352 PM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL REMAIN AROUND 100 DEGREES INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY...HEAT INDEX VALUES WILL CLIMB TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-232000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
352 PM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON SUNDAY AND PERSIST
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

In the hours before

Special weather statement, Aug 22, 5:25 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT FRI AUG 22 2014

SCZ033-053-222330-
INLAND HORRY-MARION-
625 PM EDT FRI AUG 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND MARION COUNTIES
THROUGH 730 PM EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MULLINS...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...GALIVANTS FERRY...
GAPWAY...GREEN SEA...HORRY...RAINS...SMITHBORO...WEST MARION...
ZION...AYNOR AND NICHOLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3427 7931 3427 7929 3425 7925 3426 7920
      3414 7894 3383 7919 3418 7945 3428 7933
TIME...MOT...LOC 2226Z 315DEG 18KT 3418 7930

KEEBLER
Special weather statement, Aug 22, 6:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT FRI AUG 22 2014

NCZ105-230030-
INLAND PENDER-
736 PM EDT FRI AUG 22 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 830 PM
EDT...

AT 736 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
WEST OF PENDERLEA...OR ABOUT 14 MILES NORTHWEST OF BURGAW...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MAPLE HILL...MONTAGUE...MURRAY TOWN...
PENDERLEA...ROOKS...THE BOROUGH AND VAN EDEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3439 7808 3459 7823 3467 7817 3471 7812
      3473 7811 3473 7805 3474 7802 3472 7799
      3472 7795 3473 7794 3472 7768 3461 7763
TIME...MOT...LOC 2336Z 321DEG 16KT 3465 7813

KEEBLER

The radar

The Wilmington radar (KLTX), 80 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pender

When
August 22, 6:50 PM EST to 6:51 PM EST
Where
Pender County, 2.91 mi SE of Penderlea to 2.12 mi SW of Watha
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.623, -78.011

Several trees and tree limbs were knocked down and one large tree was uprooted along Shiloh Road and Lake Road. Some trees fell onto power lines. A large field of corn was also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541363.